Early Statin Myotoxicity Causing Rhabdomyolysis and Acute Renal Failure: A Case Report

Read full text
Authors: Sai Surya Teja. B, Eswar Ganti
Cited by: 0

Abstract

Statins are a class of medicines employed to reduce low-density lipoprotein cholesterol. However, beyond their established lipid-lowering role, they can produce skeletal-muscle toxicity along a continuum, from uncomplicated myalgia to severe, life-threatening rhabdomyolysis. The present case report outlines a 66-year-old man who was initiated on statin therapy, in conjunction with other agents for coronary artery disease, and subsequently developed rhabdomyolysis complicated by acute renal failure. The cornerstone of management was immediate cessation of the statin, followed by hemodialysis. Statin-induced rhabdomyolysis is distinctly uncommon, with an estimated occurrence of approximately 0.1%. In this patient, renal injury improved after withdrawal of the implicated drug and a few sessions of hemodialysis, underscoring the importance of early recognition and timely intervention when such rare but serious toxicity is suspected in routine cardiovascular practice.

Fields of Study & Subjects

Muscle and Compartmental Disorders Lipoproteins and Cardiovascular Health Acute Kidney Injury Research

Publication details

Journal / source
International Journal of Science and Research (IJSR)
Pages
60–62
Publication date
5 February 2026